Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 53, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 10, 2010, 7:12 PM CDT for Champaign County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2010, 7:12 PM CDT (00:12 UTC)
- Expired
- Aug 10, 2010, 11:03 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Champaign County, IL
The radar
The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WGUS53 KILX 110012 FFWILX ILC019-110600- /O.NEW.KILX.FF.W.0053.100811T0012Z-100811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 712 PM CDT TUE AUG 10 2010 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 100 AM CDT. * AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL ESTIMATES SINCE 530 PM RANGE FROM 1.50 INCHES TO OVER 3 INCHES FROM JUST WEST OF TOLONO TO 8 MILES WEST OF BROADLANDS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BROADLANDS...HOMER...PESOTUM...PHILO...SIDNEY AND TOLONO. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4008 8795 3988 8794 3990 8828 4001 8831 $$ SMITH
1 follow-up statement
524 WGUS73 KILX 110403 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1103 PM CDT TUE AUG 10 2010 ILC019-110417- /O.CAN.KILX.FF.W.0053.000000T0000Z-100811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHAMPAIGN IL- 1103 PM CDT TUE AUG 10 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN CHAMPAIGN COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN EARLIER THIS EVENING HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4008 8795 3988 8794 3990 8828 4001 8831 $$ SMITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:25 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 10, 6:25 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 625 PM CDT TUE AUG 10 2010 .DISCUSSION... ISSUED 240 PM CDT TUE AUG 10 2010 THE EXCESSIVE HEAT REMAINS THE PRIMARY FORECAST CONCERN. TIMING OF ANY RAIN CHANCES IS ALSO AN ISSUE AT TIMES. ANOTHER TROPICAL DAY ACROSS THE CWA WITH HEAT INDEX VALUES IN THE TRIPLE DIGITS CWA-WIDE...AND 110+ IN MANY AREAS ACROSS THE SOUTH HALF. ONLY HOLDOUT IS AROUND DANVILLE...WHICH HAD RAIN EARLIER AND THUS STILL HAS AIR TEMPERATURES IN THE UPPER 80S. CUMULUS HAS BEEN STRUGGLING TO FORM...BUT ARE NOW GETTING SOME DECENT PATCHES WEST OF PEORIA AND ALSO SOUTH OF I-70...WHERE A FEW THUNDERSTORMS HAVE POPPED RECENTLY. SHORT TERM...TONIGHT THROUGH FRIDAY... PERSISTENT UPPER RIDGE ACROSS THE MISSISSIPPI VALLEY PROGGED TO FLATTEN A BIT AS THE WEEK PROGRESSES. 850 MB TEMPS IN THE LOWER 20S CELSIUS CONTINUE TO SUPPORT HIGHS IN THE 90S THE NEXT FEW DAYS. DAYTIME DEWPOINTS HAVE RISEN INTO THE 75-80 RANGE EACH AFTERNOON RECENTLY...AND SEE NO REASON WHY THAT SHOULD CHANGE THROUGH THURSDAY. STILL EXPECTING HEAT INDEX VALUES OF 100-110 ON WEDNESDAY...AND 100-105 THURSDAY. THIS MAY NEED TO BE EXTENDED INTO FRIDAY AS WELL...AS THAT WOULD BE THE 5TH DAY OF 100+ HEAT INDICES IN MANY AREAS...BUT WILL HOLD OFF FOR NOW. MAIN RAIN CHANCES OVER THE CWA EXPECTED TO BE ACROSS THE NORTH THE NEXT COUPLE DAYS...AS A SHORTWAVE MOVES ALONG THE PERIPHERY OF THE RIDGE. BY THURSDAY...SOME RAIN LINGERS ACROSS THE EASTERN CWA...AS THE SHORTWAVE PULLS AWAY FROM THE REGION. LONG TERM...FRIDAY THROUGH TUESDAY... STRONGER SHORTWAVE PROGGED BY THE MODELS TO MOVE ACROSS THE NORTH CENTRAL CONUS FRIDAY THROUGH THE WEEKEND. THIS WILL ALLOW THE RIDGE TO EVENTUALLY SET UP OVER THE WESTERN U.S...AND THUS FINALLY BRING SOME RELIEF FROM THE HEAT FOR EARLY NEXT WEEK. GOOD AGREEMENT EXISTS IN THE MODELS ON THE TIMING OF THE COLD FRONTAL PASSAGE THROUGH THE CWA SATURDAY AFTERNOON...A FEW HOURS FASTER THAN EARLIER PROJECTIONS. WILL LIKELY BEGIN TO SEE SOME RAIN MOVING INTO AREAS WEST OF I-55 FRIDAY NIGHT...AND OVER THE ENTIRE CWA SATURDAY. WITH TEMPERATURES STILL EXPECTED TO REACH INTO THE 90S IN MANY AREAS ON SATURDAY...VERY UNSTABLE AIR STILL EXPECTED AHEAD OF THE FRONT...WITH MUCAPES OVER 3500 J/KG. ONCE THE RAIN CLEARS OUT OF THE AREA SATURDAY NIGHT...SURFACE HIGH PRESSURE EXPECTED TO BUILD INTO THE AREA EARLY NEXT WEEK...WITH DRY CONDITIONS AND TEMPERATURES ACTUALLY NEAR NORMAL FOR A CHANGE. GEELHART && .AVIATION... ISSUED 620 PM CDT TUE AUG 10 2010 MAIN FORECAST CHALLENGE WILL BE COVERAGE OF THUNDERSTORMS THIS EVENING AND POTENTIAL LATE TNT INTO WED MRNG AHEAD OF A WEAK COLD FRONT. WIDELY SCATTERED THUNDERSTORMS WERE OCCURRING OVER PARTS OF WEST CENTRAL THRU CENTRAL IL...WITH A FEW TRYING TO DEVELOP SOUTH OF CMI. THE BULK OF THE STORMS FIRED ALONG AN OLD OUTFLOW BOUNDARY FROM THIS MRNGS CONVECTION AND WERE SLOWLY SHIFTING NWD EARLY THIS EVENING. EXPECT A GRADUAL DECREASE IN OVERALL INTENSITY AND COVERAGE OVER THE NEXT SEVERAL HOURS. OUTFLOW BOUNDARY FROM THE CURRENT STORMS LOOKS LIKE IT WILL AFFECT ALL OF OUR TAF SITES SO WILL INCLUDE VRB DIRECTION AS IT MOVES THRU WITH GUSTS UP TO 22 KTS PSBL. WEAK COLD FRONT IS EXPECTED TO PUSH SE INTO THE AREA LATE TMRW AFTN OR EVENING AND PROVIDE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS TO OCCUR. BUT CONFIDENCE THIS FAR OUT NOT THAT HIGH WITH RESPECT TO COVERAGE SO WL CONTINUE WITH VCTS DURING EXPECTED TIME FRAME LATER IN THE DAY. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THURSDAY FOR ILZ040-042- 047>057-061>063-066>068-071>073. HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR ILZ027>031-036>038-041- 043>046. &&
Hazardous weather outlook, Aug 10, 3:05 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT TUE AUG 10 2010 ILZ027>031-036>038-041-043>046-111200- CHAMPAIGN-DE WITT-FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-PIATT- STARK-TAZEWELL-VERMILION-WOODFORD- 305 PM CDT TUE AUG 10 2010 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HIGH TEMPERATURES IN THE LOWER 90S AND TROPICAL HUMIDITY WILL RESULT IN HEAT INDICES FROM 100 TO 105 DEGREES THROUGH SUNSET. A STATIONARY FRONT WILL BE LOCATED ACROSS A PORTION OF THE AREA TODAY. THIS FRONT WILL INTERACT WITH THE HOT AND HUMID AIR...BRINGING A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THURSDAY WITH HEAT INDICES REMAINING IN THE 100 TO 105 DEGREE RANGE. THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY...WEDNESDAY NIGHT...THURSDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040-042-047>057-061-111200- CASS-CHRISTIAN-COLES-DOUGLAS-EDGAR-LOGAN-MACON-MENARD-MORGAN- MOULTRIE-SANGAMON-SCHUYLER-SCOTT-SHELBY- 305 PM CDT TUE AUG 10 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HIGH TEMPERATURES IN THE MIDDLE 90S AND TROPICAL HUMIDITY WILL RESULT IN HEAT INDICES FROM 105 TO 110 DEGREES THROUGH SUNSET. A STATIONARY FRONT WILL BE LOCATED ACROSS A JUST TO THE NORTH OF THE AREA TODAY. THIS FRONT WILL INTERACT WITH THE HOT AND HUMID AIR...BRINGING A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THURSDAY WITH HEAT INDICES REMAINING IN THE 105 TO 110 DEGREE RANGE. THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY...WEDNESDAY NIGHT...THURSDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-111200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 305 PM CDT TUE AUG 10 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT HIGH TEMPERATURES IN THE UPPER 90S AND TROPICAL HUMIDITY WILL RESULT IN HEAT INDICES FROM 110 TO 115 DEGREES THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THURSDAY WITH HEAT INDICES REMAINING IN THE 110 TO 115 DEGREE RANGE. A FRONT WILL DROP INTO SOUTHEAST ILLINOIS WEDNESDAY AND COMBINE WITH THE HIGH HUMIDITY TO BRING A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GOETSCH
In the hours before
Special weather statement, Aug 10, 4:39 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 439 PM CDT TUE AUG 10 2010 ILZ040-102245- SCHUYLER- 439 PM CDT TUE AUG 10 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN SCHUYLER COUNTY UNTIL 545 PM CDT... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF BROOKLYN...OR 12 MILES WEST OF RUSHVILLE...MOVING NORTH AT 5 MPH. SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM IN ADDITION TO TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. LOCATIONS IMPACTED INCLUDE... BROOKLYN... LITTLETON... RUSHVILLE... OTHER LOCATIONS AFFECTED INCLUDE...CAMDEN AND HUNTSVILLE. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4029 9082 4027 9046 4011 9061 4011 9092 TIME...MOT...LOC 2138Z 201DEG 6KT 4012 9079 SMITH
Special weather statement, Aug 10, 6:15 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 615 PM CDT TUE AUG 10 2010 ILZ045-046-055-110015- CHAMPAIGN-DOUGLAS-VERMILION- 615 PM CDT TUE AUG 10 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN DOUGLAS...SOUTHEASTERN CHAMPAIGN AND WESTERN VERMILION COUNTIES UNTIL 715 PM CDT... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VILLA GROVE...OR 11 MILES NORTHEAST OF TUSCOLA...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PHILO... SIDNEY... ST. JOSEPH... HOMER... OGDEN... PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4024 8809 4008 8781 3981 8814 3991 8833 TIME...MOT...LOC 2315Z 216DEG 9KT 3993 8817 SMITH
Special weather statement, Aug 10, 6:42 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CDT TUE AUG 10 2010
ILZ036-041-047-048-051-110045-
CASS-FULTON-MASON-MENARD-SANGAMON-
642 PM CDT TUE AUG 10 2010
...SIGNIFICANT WEATHER ALERT FOR EASTERN CASS...MASON...MENARD...
NORTHWESTERN SANGAMON AND SOUTHERN FULTON COUNTIES UNTIL 745 PM
CDT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHANDLERVILLE...OR 11 MILES NORTHEAST OF
VIRGINIA...MOVING NORTHEAST AT 15 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THE STRONGEST STORMS...ALONG WITH
TORRENTIAL RAINFALL...WITH RAINFALL RATES IN SOME OF THE STRONGER STORMS
RANGING FROM 1 TO 2 INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE...
BATH...
KILBOURNE...
HAVANA...
EASTON...
OTHER LOCATIONS AFFECTED INCLUDE...OAKFORD AND POPLAR CITY.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4042 8978 4025 8967 3993 8973 3988 9013
4032 9015
TIME...MOT...LOC 2342Z 219DEG 11KT 4009 9006
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:02 PM CDT | Areal Flood Advisory | ILX | Cass, Mason, Menard, Morgan | 6 hr |
| Aug 10, 7:36 PM CDT | Special Weather Statement | ILX | Knox, Peoria | 54 min |
| Aug 10, 7:39 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 66 min |
| Aug 10, 8:24 PM CDT | Flash Flood Warning | ILX | Fulton, Schuyler | 6 hr |
| Aug 10, 8:37 PM CDT | Areal Flood Advisory | ILX | Knox | 6 hr |
| Aug 10, 11:26 PM CDT | Areal Flood Warning | ILX | Schuyler | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.